Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 291, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2009, 10:46 AM CDT for Creek County, Okmulgee County, Tulsa County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 10:46 AM CDT (15:46 UTC)
- Expired
- Jun 12, 2009, 11:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okmulgee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:46 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2806 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 22.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 121546
SVRTSA
OKC037-111-143-121615-
/O.NEW.KTSA.SV.W.0291.090612T1546Z-090612T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1115 AM CDT
* AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF DEPEW TO KIEFER...MOVING
SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MOUNDS...
SLICK...BIXBY AND BEGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3603 9605 3600 9582 3586 9590 3584 9587
3566 9618 3564 9662 3576 9663 3588 9662
TIME...MOT...LOC 1546Z 313DEG 19KT 3570 9660 3590 9604
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:09 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 8:09 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 809 AM CDT FRI JUN 12 2009 .DISCUSSION... UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT. ADJUSTED THE POPS SLIGHTLY AND ADDED THE POSSIBILITY OF SEVERE WORDING. MOIST AND UNSTABLE AIR OVER EASTERN OKLAHOMA WILL CAUSE THE CONTINUATION OF THE BOWING...LINEAR CONVECTIVE SYSTEM WHICH WILL BE ENTERING THE NORTHWEST PORTION OF THE FORECAST AREA BY 9 AM. EXPECT A CONTINUATION TO THE EAST WITH DEVELOPMENT ON THE SOUTH PORTION OF THE AREA TOWARDS THE AREA OF BEST INSTABILITY. ALSO...FORWARD SPEED MAY INCREASE WITH SHORTWAVE TO THE WEST CATCHING UP TO THE MCS AND GIVING IT A PUSH. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....22
Hazardous weather outlook, Jun 12, 5:04 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT FRI JUN 12 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CDT FRI JUN 12 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS... MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THIS ACTIVITY. RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA... WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 12, 9:32 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
932 AM CDT FRI JUN 12 2009
OKZ071-073-121500-
MCINTOSH OK-PITTSBURG OK-
932 AM CDT FRI JUN 12 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN MCINTOSH AND NORTHEASTERN PITTSBURG
AT 933 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF CROWDER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...EUFAULA...CROWDER...
INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3533 9552 3521 9545 3518 9545 3517 9542
3513 9539 3498 9578 3513 9589
TIME...MOT...LOC 1433Z 239DEG 25KT 3512 9569Local storm report, Jun 12, 9:43 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
943 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND GST PAWHUSKA 36.67N 96.34W
06/12/2009 E60 MPH OSAGE OK AMATEUR RADIO
&&
KDJLocal storm report, Jun 12, 10:28 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND GST 2 E SPERRY 36.30N 95.96W
06/12/2009 E60 MPH TULSA OK PUBLIC
FLATTENED CORN ROWS.
&&
KDJLocal storm report, Jun 12, 10:30 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND GST TULSA 36.13N 95.92W
06/12/2009 E60 MPH TULSA OK AMATEUR RADIO
31ST AND 145TH
&&
KDJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:24 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 96 min |
| Jun 12, 9:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Jun 12, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Okmulgee, Osage, Pawnee, Rogers and 3 more | 72 min |
| Jun 12, 9:46 AM CDT | Areal Flood Advisory | TSA | Osage | 59 min |
| Jun 12, 9:52 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Jun 12, 10:15 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa | 60 min |
| Jun 12, 10:19 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 56 min |
| Jun 12, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 50 min |
| Jun 12, 10:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee | 55 min |
| Jun 12, 10:47 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 58 min |
| Jun 12, 11:02 AM CDT | Tornado Warning | TSA | Craig, Delaware, Mayes | 43 min |
| Jun 12, 11:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 54 min |
| Jun 12, 11:10 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 65 min |
| Jun 12, 11:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more | 59 min |
| Jun 12, 11:36 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 54 min |
| Jun 12, 11:52 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 3 more | 68 min |
| Jun 12, 12:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 55 min |
| Jun 12, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.